Vol. 1, No. 1, 2005

Download this article
Download this article For screen
For printing
Recent Issues
Volume 18
Volume 16
Volume 15
Volume 14
Volume 13
Volume 12
Volume 11
Volume 10
Volume 9
Volume 8
Volume 6+7
Volume 5
Volume 4
Volume 3
Volume 2
Volume 1
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 2640-7345
ISSN (print): 2640-7337
Author Index
To Appear
Other MSP Journals
New results on covers and partial spreads of polar spaces

Andreas Klein and Klaus Metsch

Vol. 1 (2005), No. 1, 19–34

We investigate blocking sets of projective spaces that are contained in cones over quadrics of rank two. As an application we obtain new results on partial ovoids, partial spreads, and blocking sets of polar spaces. One of the results is that a partial ovoid of H(3,q2) with more than q3 q + 1 points is contained in an ovoid. We also give a new proof of the result that a partial spread of Q(4,q) with more than q2 q + 1 lines is contained in a spread; this is the first common proof for even and odd q. Finally, we improve the lower bound on the size of a smallest blocking set of the symplectic polar space W(3,q), q odd.

Mathematical Subject Classification 2000
Primary: 05B25, 51E12, 51E20, 51E21
Received: 30 July 2004
Accepted: 20 January 2005
Andreas Klein
Klaus Metsch